Alert archive / Wisconsin / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Milwaukee, WI

January 16, 20215 counties in Wisconsin

NWS Milwaukee, WI issued this winter weather advisory at Jan 16, 2021, 10:57 PM CST for 5 counties in Wisconsin. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2021, 10:57 PM CST (04:57 UTC)
Expired
Jan 17, 2021, 12:00 PM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS43 KMKX 170457
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1057 PM CST Sat Jan 16 2021

WIZ056-062-063-067-068-170900-
/O.NEW.KMKX.WW.Y.0003.210117T0457Z-210117T0900Z/
Sauk-Iowa-Dane-Lafayette-Green-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, and Brodhead
1057 PM CST Sat Jan 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Freezing drizzle will produce a glaze of ice. 

* WHERE...Sauk, Iowa, Dane, Lafayette and Green Counties.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Plan on ice covered and slippery road conditions.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
069 
WWUS43 KMKX 170848
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
248 AM CST Sun Jan 17 2021

WIZ056-062-063-067-068-171500-
/O.EXT.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/
Sauk-Iowa-Dane-Lafayette-Green-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, and Brodhead
248 AM CST Sun Jan 17 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Freezing drizzle will produce a glaze of ice.

* WHERE...Sauk, Iowa, Dane, Green and Lafayette Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on icy stretches and slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
915 
WWUS43 KMKX 171334
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
734 AM CST Sun Jan 17 2021

WIZ056-062-063-067-068-171500-
/O.CON.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/
Sauk-Iowa-Dane-Lafayette-Green-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, 
Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, 
Monroe, and Brodhead
734 AM CST Sun Jan 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Patchy freezing drizzle will gradually diminish across
  the area this morning. 

* WHERE...Sauk, Iowa, Dane, Green and Lafayette Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on icy stretches and slick road conditions.

* ADDITIONAL DETAILS...The patchy freezing drizzle continues to
  diminish or change over to light snow. However county law
  enforcement continues to report icy and slippery stretches. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
MBK
059 
WWUS43 KMKX 171454
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
854 AM CST Sun Jan 17 2021

WIZ063-068-171600-
/O.CAN.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/
Dane-Green-
Including the cities of Madison, Monroe, and Brodhead
854 AM CST Sun Jan 17 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The freezing drizzle has switched over to light snow across Dane 
and Green Counties. There is a chance for a wintry mix until noon,
but impactful icing is no longer expected. Watch for lingering
slippery stretches on untreated roads late this morning.

$$

WIZ056-062-067-171800-
/O.EXT.KMKX.WW.Y.0003.000000T0000Z-210117T1800Z/
Sauk-Iowa-Lafayette-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, 
Shullsburg, Benton, Belmont, Argyle, and Blanchardville
854 AM CST Sun Jan 17 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Patchy freezing drizzle will persist through late morning
  before ending or changing over to light snow. 

* WHERE...Sauk, Iowa and Lafayette Counties.

* WHEN...Until noon CST today.

* IMPACTS...Plan on icy stretches and slick road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MRC
941 
WWUS43 KMKX 171813
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1213 PM CST Sun Jan 17 2021

WIZ056-062-067-171915-
/O.EXP.KMKX.WW.Y.0003.000000T0000Z-210117T1800Z/
Sauk-Iowa-Lafayette-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, 
Shullsburg, Benton, Belmont, Argyle, and Blanchardville
1213 PM CST Sun Jan 17 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

The freezing drizzle has ended and there are just a few snow
showers lingering early this afternoon. Therefore, the advisory
was allowed to expire. 

$$

MRC

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 9:50 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 16, 9:50 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
950 PM CST Sat Jan 16 2021

.UPDATE...
(Issued 950 PM CST Sat Jan 16 2021)

Went with patchy freezing drizzle over south central WI into the
overnight in addition to very light snow or flurries. Some icing
reports from the west side of Madison to the Blue Mounds area, but
more widespread icing in far wrn WI and the state of IA where
temps are colder. The very light pcpn tonight is within cyclonic
flow and ahead of a shortwave trough that will track from nrn MO
into the Ohio River Valley tnt-Sun. If the freezing drizzle
becomes more widespread a Winter Wx Advisory may be needed.

Gehring

&&

.SHORT TERM...
(Issued 255 PM CST Sat Jan 16 2021)

Tonight through Sunday night:

Some flurries and isolated light snow showers will be possible
this evening. Southwest portions of Wisconsin and areas along the
WI/IL border may see a light dusting of snow late tonight into
Sunday with a mid level trough digging to our southwest. Most of
the lift (500 mb positive vorticity advection) will be better to
our south but we could see enough locally for some light snow.
Temperatures will be below freezing so some slick spots will be
possible Sunday morning. Any accumulating snow will exit the area
by Sunday evening but some lingering flurries will remain
possible across much of the area.

RAH

&&

.LONG TERM...
(Issued 255 PM CST Sat Jan 16 2021)

Monday through Saturday:

We'll be in northwest flow through most of next week with
multiple shortwaves moving through, but it looks like there will
be plenty of dry air so precipitation chances will be low at this
time. These shortwaves will bring periods of colder air than what
we have seen in a while. Highs tuesday are expected to be in the
teens and 20s with lows potentially getting into the single
digits Tuesday night.

RAH

&&

.AVIATION...
(Issued 950 PM CST Sat Jan 16 2021)

Areas of MVFR Cigs tnt-Sun nt. Patchy freezing drizzle and
flurries over south central WI tnt with flurries to the east.
Local Cigs below 1 kft south and west of Madison. Very light snow
and flurries for Sun.

Gehring

&&

.MARINE...
(Issued 255 PM CST Sat Jan 16 2021)

Northwest winds will continue through the weekend and gradually
become lighter and waves decreasing in height. Winds become more
westerly Monday as high pressure builds into the area. We'll have
to watch for the potential for gales over the open waters next
week as a low pressure system tracks through Ontario Wednesday
night into Thursday.

RAH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jan 16, 9:54 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
954 PM CST Sat Jan 16 2021

WIZ046-047-051-052-056>060-062>072-180400-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
954 PM CST Sat Jan 16 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Some patchy freezing drizzle is expected to continue across parts
of southwest and south central Wisconsin. Some slick spots have
been reported with the freezing drizzle.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A light dusting of snow will be possible for areas along the WI/IL
border and portions of southwest Wisconsin. Temperatures will be
below freezing, expect snow to stick and cause slick spots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, however any snowfall
reports are appreciated.

LMZ643>646-180400-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
954 PM CST Sat Jan 16 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Breezy conditions possible for the middle of next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180400-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
954 PM CST Sat Jan 16 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gale conditions possible for the middle of next week.

www.weather.gov/mkx

Nearby

Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.